Aa
A
A
Close
Blank
3849996 tn?1348343757
Is My Liver ok?
Hello I was sent here to ask this question, I am being treated for a herniated dics, bulging disc, pain in nerve thus causing fibromyalgia.  For the most part, I have been able to use natural methods but extreme temps, an injury or now a cyst or mass on my ovary is causing pain.  Level can be up to 8.  Anyway, for 5 days of ovulation if it's bad, the doctor will treat me with lortab 10/500 and sometimes tramadol. August was very painful in the heat and swelling, so it was both medications.  My question about acetaminophen.  Since for the 5-7 days I may be at the max dosage for both which is rare but yes for October and now looks like September too! Is this going to cause liver damage?  Just because  I dont overdose doesn't mean that it can't hurt the liver.  I took a tylenol yesterday because I didn't realize Tylenol was acetaminophen!  I've been having anxiety attacks all day worrying that my liver will begin to shut down.  The high dosages haven't been two months straight: just like two weeks per month with the last week being a kind of taper down.  I've stayed on the tramadol for the lingering pains of FM.  But I'm worried about the tylenol yesterday.  Should I stop taking everything?  Is there a chance my liver is crying out for help?!  I calculated the dose would have been 3700mg.  I think! If anyone can give me some peace of mind about the liver that would be great.  They did a panel a few months back just to check things since I have thyroid issues too, and everything was fine.  But, online I read stories of people dying from tylenol!!!!! Scared!!!
Cancel
5 Answers
5 Answers
Page 1 of 1
Avatar universal
Hi, this is the Hep-C forum, you need to check out one of the other forums here it would seem............ Best to you,and good luck
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
163305 tn?1333672171
Like can-do said, this is a hep C forum.

If you're really worried about your liver, ask your doctor to do a blood test, run some labs to see how well your liver is functioning now.

Good luck.


Comment
Cancel
163305 tn?1333672171
Comment
Comment
Submit Comment
3849996 tn?1348343757
Thanks, i'm sorry y'all i'm running around trying to find the right forum! thanks for your patience!
Comment
Cancel
3849996 tn?1348343757
Comment
Comment
Submit Comment
Avatar universal
This isn't a hep c forum - this is the "Liver Disorders" forum so your question is OK.

This is from:

http://www.hcvadvocate.org/hepatitis/factsheets_pdf/Acetominophen.pdf

"...The following tips can help prevent acetaminophenrelated
liver toxicity:
• Do not take more than the recommended dose of 4 grams
within a 24-hour period (for example, 12 regular strength or 8
extra strength Tylenol tablets)
• Do not take the full day’s dose at one time; space it out over
the course of the day
• Do not take acetaminophen for more than 10 days in a row
• Avoid drinking alcohol; this is important for people with
hepatitis whether or not they use acetaminophen
• People who do consume 2-3 alcoholic drinks per day
should not take more than half the usual recommended dose
of acetaminophen (2 grams within 24 hours)
• People with advanced liver fibrosis or cirrhosis should avoid
acetaminophen
• Write down how much acetaminophen you take, and when,
if you have trouble remembering
• Check the labels of all medications; small doses of
acetaminophen in combination remedies can add up to big
trouble."

In my opinion your dose of 3700 mg was probably OK depending on your alcohol intake. I think you'd be better off trying to get by with less but that is something best resolved by consultation with your doctor.

I'm not a doctor or in the medical profession in any capacity so bear that in mind when you consider my opinion. I'm just a patient who had liver disease.

Good luck,
Mike
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
3849996 tn?1348343757
Thank you so much! This really helps.  I don't drink and I did space out the dosages!  I'm now just not taking the loritab 10/500 and probably won't touch it again unless dr would treat with 10/325 or whatever it is.  Sometimes the pain is so unbearable i can't walk! I work out too so I you're right I'm probably ok.  Really did calm my nerves! Thanks again!
Comment
Cancel
3849996 tn?1348343757
Comment
Comment
Submit Comment
Your Answer
3849996 tn?1348343757
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
463897 tn?1448485050
Blank
MH Community Mgr commented on Bubulous's status
21 hrs ago
5986700 tn?1380794980
Blank
spider6 commented on melimeli's status
May 03
Avatar f tn
Blank
Semat Hi this is nroml? there i... Comment
May 03
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Digestive Answerers
Avatar m tn
Blank
fntn
MI
144586 tn?1284669764
Blank
caregiver222
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON
317787 tn?1460223707
Blank
Dee1956
DC
Avatar m tn
Blank
me_just34
Liver Disorders Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Digestive Answerers
Avatar m tn
Blank
fntn
MI
144586 tn?1284669764
Blank
caregiver222
1530171 tn?1448133193
Blank
TheLightSeeker
London, ON
317787 tn?1460223707
Blank
Dee1956
DC
Avatar m tn
Blank
me_just34